Results 1 to 11 of 11

Thread: no side effects from gonal-f?

  1. #1

    Join Date
    Oct 2007
    Location
    Vic
    Posts
    617

    Default no side effects from gonal-f?

    Hi all,
    Following lucrin injects from the 21st Dec, I'm now 2 days into the daily gonal-f stim injections (225 iu) as well as the lucrin. I have not had many side effects from the lucrin, other than feeling tired, and my first scan showed that it did its job, hence going onto the stims. But now i'm worried as I dont seem to be getting any side effects from the stims. I am a little bloated, but that is it. Is this normal, or could the dose be too low and it is having no effect? I'm having my next scan on Wed and fear that I'm going to go and there will be no follicles! I know I should not be complaining about no side effects, but I am scared that nothing is happening. When do the side effects normally start, and has anyone had no or little side effects and still had a good result?

    Thanks


  2. #2

    Join Date
    Jun 2005
    Location
    near the water
    Posts
    1,230

    Default

    I always had fantastic results with no side effects. So much I had no side effects and they did a OPU and got 60 eggys , another of 40 and then a few of 17 ish.
    Enjoy there is plenty of pain to experience with the Trigger lol
    Bec

  3. #3

    Join Date
    Oct 2007
    Location
    Vic
    Posts
    617

    Default

    Hi Bec,
    Glad to hear that this may be 'normal', and that good/great results may still be had ...had not heard that the trigger is bad ...will look forward to that one.
    Thanks

  4. #4

    Join Date
    Jun 2005
    Location
    near the water
    Posts
    1,230

    Default

    The anticipation of knowing what happens next and no more injections makes it ok...just a bit ouchhyy.
    Bec

  5. #5

    Default

    Hi Farmgirl,

    I had almost no side effects from the Gonal F injections, but I also didn't respond as well as hoped: only 6-8 follicles developed, with only 1 or 2 suitable for EPU. We cancelled the cycle as the odds of both being viable, let alone fertilising and getting to implantation stage were too long to justify paying for the whole cycle. We would rather wait for the next cycle, adjust the meds accordingly, and hopefully get more follicles. Basically, it came down to cost.

    I was initially on 175iu of Gonal F for about 7-10 days, and then when I wasn't responding my FS increased it to 225iu for another 5-6 days, but it was too late. My FS is going to have me on 300iu next cycle, so hopefully that will make the difference.

    Having said all that, I don't know if you should read anything into my results. Like Bec said, she had not many side effects either, but her dosage worked well for her.

    I reckon you should talk to your clinic and tell them your fears and see what they say. Your first scan should be able to show whether the Gonal F is working as it should - when's your next scan??

    Vicki

  6. #6

    Join Date
    Oct 2007
    Location
    Vic
    Posts
    617

    Default

    Vicki - Sorry that your cycle did not go as planned, that must really be hard to deal with. I'm currently on day 3 of the gonal-f and my next scan is on day 6 (it is early as I live 3.5hrs away from MIVF, but I have to be in Melb that day for work). Maybe this scan being a bit early will enable them to increase the dose rate if it is not working... I think I'll ring the nurses tomorrow and ask some questions. Thanks for your response and good luck with the next cycle.

    Bec - the injections dont stress me too much - we vaccinate lambs/calves here and it has made me resolve to be a bit kinder to them when I go the jab!

    Thanks

  7. #7

    Default

    Farmgirl, I think it's too early at day 2 to decide that the stims aren't working yet!

    My first cycle, I had no sign of anything happening at day 2 - and that continued until day 6 or so when I went for my first blood test only to find nothing had happening. Dosage increase, and very soon I had more side effects than I could have wanted and developed a nasty case of OHSS after EPU - no transfer.

    With my second cycle, we did things differently. We started with a high dose, and dropped it down very quickly, so when I went for my first blood test I'd already reduced my dosage twice. I still had no signs of anything happening at day 2, and very little sign of anything happening when I went for that first blood test... but, it was working, and I hyperstimulated AGAIN!

    Don't want to freak you out with the hyperstimulation stuff, that's just what my body does. But, as you can see, with nothing I could feel going on, I was still responding very strongly to the drugs. Good luck with everything!

    BW

  8. #8

    Join Date
    Oct 2007
    Location
    Vic
    Posts
    617

    Default

    BW, thanks for the info...if only this stuff was an exact science it would make life a lot easier. Good luck with the next transfer. I guess I will just have to wait and see.

  9. #9

    Join Date
    Apr 2007
    Location
    in lactation land
    Posts
    3,776

    Default

    hi farmgirl, congrats on starting your cycle hun!
    i think we all respond differently to the stims. i tend to get 'niggles' in my ovaries around the day 5 mark but then it eases off with occasional niggles and then it just a little uncomfortable to sit down heavily towards the end of the stims. some women feel it from the start and are very uncomfortable by the end of their stims.
    i agree with BW it is a little early to tell but you are lucky that you are having a scan on day 6 to let you know and put your mind at rest. some clinics wait until day 9 for any tests at all.
    GL with it all!
    xx

  10. #10

    Join Date
    Oct 2007
    Location
    Vic
    Posts
    617

    Default

    Thanks dusty. I cant belive that my scan is only a few days away - I'm really luck to be having it on day 6 as my FS scheduled it to coincide with me coming to Melb for work rather than having to make a seperate trip. I know I'll prob have to have a second one before anything else happens but it is reasuring to know that I'll get some earlyish feedback.

    Hope that the changes you are making to your IVF brings good luck (and a BFP) to you!

  11. #11

    Join Date
    Aug 2005
    Location
    werribee,victoria
    Posts
    371

    Default

    i didnt have any problems with the gonal-f until about day 9,then i had nausea and tiredness. I was also a little over emotional. The fs specialist only has me on 37.5. he was very happy with the result
    and then performed the trigger which also didnt hurt. So all in all it was not a horrible experience. But i did notice the gonal-f did make my excezma flare up.
    Good luck with your epu

Similar Threads

  1. Implanon side effects
    By Antheia in forum Your Body After Baby & Post Natal Issues
    Replies: 13
    Last Post: April 3rd, 2010, 08:49 AM
  2. PUREGON - no side effects????
    By sonya1 in forum Long Term TTC
    Replies: 10
    Last Post: March 19th, 2009, 04:15 PM
  3. Zoladex Side Effects
    By The Dovel Queen in forum Endometriosis / PCOS Discussion
    Replies: 1
    Last Post: December 7th, 2007, 03:25 PM
  4. Side effects of Fenugreek/Blessed Thistle?
    By Soph in forum Breastfeeding, Bottlefeeding and Solids
    Replies: 8
    Last Post: December 28th, 2006, 08:56 PM
  5. Fertility Drugs & Side Effects
    By Rouge in forum Long Term TTC
    Replies: 16
    Last Post: September 30th, 2004, 06:28 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •